Alert archive / Missouri / Red Flag Warnings in 2015
Red Flag Warning 1, NWS Springfield, MO
NWS Springfield, MO issued this red flag warning at Jan 18, 2015, 1:12 PM CST for 12 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2015, 1:12 PM CST (19:12 UTC)
- Expired
- Jan 18, 2015, 6:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Springfield, MO
Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Greene County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Polk County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 63 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.2 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2523 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
882 WWUS83 KSGF 181912 RFWSGF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 112 PM CST SUN JAN 18 2015 ...RED FLAG WARNING THIS AFTERNOON... KSZ073-097-101-MOZ066-077>079-088>090-093>095-101-102-190000- /O.NEW.KSGF.FW.W.0001.150118T1912Z-150119T0000Z/ BOURBON-CRAWFORD-CHEROKEE-VERNON-BARTON-CEDAR-POLK-JASPER-DADE- GREENE-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD-BARRY- 112 PM CST SUN JAN 18 2015 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR LOW HUMIDITY AND STRONG SOUTHWEST WINDS ... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A RED FLAG WARNING WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 073 BOURBON... FIRE WEATHER ZONE 097 CRAWFORD AND FIRE WEATHER ZONE 101 CHEROKEE. IN MISSOURI...FIRE WEATHER ZONE 066 VERNON...FIRE WEATHER ZONE 077 BARTON...FIRE WEATHER ZONE 078 CEDAR...FIRE WEATHER ZONE 079 POLK...FIRE WEATHER ZONE 088 JASPER...FIRE WEATHER ZONE 089 DADE...FIRE WEATHER ZONE 090 GREENE...FIRE WEATHER ZONE 093 NEWTON...FIRE WEATHER ZONE 094 LAWRENCE... FIRE WEATHER ZONE 095 CHRISTIAN...FIRE WEATHER ZONE 101 MCDONALD AND FIRE WEATHER ZONE 102 BARRY. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. WINDS EXPECTED TO DIMINISH BY EARLY EVENING. * TIMING...THIS AFTERNOON * RELATIVE HUMIDITY...AS LOW AS 15 TO 20 PERCENT. * TEMPERATURES...UNSEASONABLY WARM. LOWER AND MIDDLE 60S. * IMPACTS...RAPID FIRE SPREAD AND GROWTH WILL OCCUR WITH ANY OUTDOOR FIRES. OUTDOOR BURNS WILL BE VERY DIFFICULT TO CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
1 follow-up statement
831 WWUS83 KSGF 182348 RFWSGF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 548 PM CST SUN JAN 18 2015 KSZ073-097-101-MOZ066-077>079-088>090-093>095-101-102-190100- /O.EXP.KSGF.FW.W.0001.000000T0000Z-150119T0000Z/ BOURBON-CRAWFORD-CHEROKEE-VERNON-BARTON-CEDAR-POLK-JASPER-DADE- GREENE-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD-BARRY- 548 PM CST SUN JAN 18 2015 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING... WINDS HAVE DIMINISHED EARLY THIS EVENING ACROSS THE WARNED AREA AND RELATIVE HUMIDITY VALUES WILL GRADUALLY CONTINUE TO INCREASE THROUGHOUT THE EVENING. CONDITIONS ARE NO LONGER REACHING RED FLAG CRITERIA AND THE WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this red flag warning went out at Jan 18, 11:48 AM CST, 1 hour 24 minutes earlier.
Area forecast discussion, Jan 18, 11:48 AM CST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1148 AM CST Sun Jan 18 2015 .UPDATE... Issued at 1137 AM CST SUN JAN 18 2015 Fire Wx: Forecast looks on track. Maintained enhanced wording concerning fire spread and expanded the special wx statement (sps) into a few central MO counties where uncontrolled burning is historically locally more common. A Red Flag Warning was considered for two tiers of the far western cwfa, but stronger winds will be relatively brief and somewhat marginal for a warning. A short fuse issuance is still possible as conditions warrant. Ongoing message in the hwo and sps look good. Do expect wildfire activity to increase today where careless debris or ag burning occurs regardless. && .SHORT TERM...(Today and Tonight) Issued at 216 AM CST SUN JAN 18 2015 The main weather concern for today will be the elevated fire danger for grasslands today over southeast Kansas and southwestern Missouri. Winds will become gusty late morning through the afternoon with some winds gusting up to 35 mph especially open areas west of Highway 65. Felt like guidance was a little too low on temperatures and bumped forecast highs a few degrees. Joplin's record is 66 for today and may come close to the record. Most of the area will warm into the lower and middle 60s. .LONG TERM...(Monday through Saturday) Issued at 216 AM CST SUN JAN 18 2015 Another mild day is in the forecast for Monday but not as warm as today. A shortwave will kick through the Midwest on Tuesday and bring a cold front through the area. Temperatures will be cooler but still above average on Tuesday followed by some seasonable weather for the middle of the week. There will be enough lift for sprinkles or maybe a shower or two on Tuesday but moisture is very limited. High pressure will remain in control for the latter part of the week with a northwest flow in the upper levels. A storm system will miss the area to the south and move along the Gulf Coast region leaving the Missouri Ozarks with seasonable temperatures and dry. && .AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon) Issued at 1137 AM CST SUN JAN 18 2015 For the KSGF/KJLN/KBBG tafs: VFR. Gusty winds in the near term will occur with a stronger pressure gradient as a weak trough to the northwest approaches. Winds will die down quickly after 00z with less mixing and a relaxing/weakening pressure gradient. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && UPDATE...DSA SHORT TERM...Griffin LONG TERM...Griffin AVIATION...DSA
Hazardous weather outlook, Jan 18, 3:43 AM CST, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 343 AM CST SUN JAN 18 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-190945- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 343 AM CST SUN JAN 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED NON THUNDERSTORM WIND RISK. ELEVATED TO LOCALLY SIGNIFICANT FIRE WEATHER RISK. DISCUSSION... THERE WILL BE AN ELEVATED FIRE WEATHER DANGER FOR AREAS ALONG AND WEST OF THE HIGHWAY 65 CORRIDOR. THERE WILL BE A LOCALLY SIGNIFICANT RISK FOR FIRE WEATHER DANGER FOR AREAS SOUTHWEST OF A LINE FROM PITTSBURG KANSAS TO CARTHAGE TO CASSVILLE. THIS AREA WILL HAVE THE GREATEST RISK FOR FASTER THAN NORMAL FIRE GROWTH AND SPREAD AMONG GRASSLAND AND LEAF LITTER. TRENDS WILL BE MONITORED LATER TODAY FOR POSSIBLE RED FLAG CONDITIONS. GUSTY SOUTHWEST WINDS WILL APPROACH 35 MPH OVER SOUTHEAST KANSAS AND WESTERN MISSOURI. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GRIFFIN
In the hours before
Special weather statement, Jan 18, 10:28 AM CST, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1028 AM CST SUN JAN 18 2015 KSZ073-097-101-MOZ055-066>069-077>081-088>091-093>095-101>104- 190000- BOURBON-CRAWFORD-CHEROKEE-BENTON-VERNON-ST. CLAIR-HICKORY-CAMDEN- BARTON-CEDAR-POLK-DALLAS-LACLEDE-JASPER-DADE-GREENE-WEBSTER- NEWTON-LAWRENCE-CHRISTIAN-MCDONALD-BARRY-STONE-TANEY- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...NEVADA... APPLETON CITY...OSCEOLA...HERMITAGE...OSAGE BEACH...CAMDENTON... LAMAR...EL DORADO SPRINGS...STOCKTON...BOLIVAR...BUFFALO... LEBANON...JOPLIN...CARTHAGE...GREENFIELD...SPRINGFIELD... MARSHFIELD...ROGERSVILLE...NEOSHO...AURORA...MOUNT VERNON... NIXA...OZARK...ANDERSON...PINEVILLE...MONETT...CASSVILLE... KIMBERLING CITY...GALENA...BRANSON...FORSYTH 1028 AM CST SUN JAN 18 2015 ...ELEVATED FIRE WEATHER DANGER THIS AFTERNOON... DRY WEATHER COMBINED WITH UNSEASONABLY MILD TEMPERATURES...DRY DORMANT GRASS AND LEAF LITTER...AND INCREASINGLY GUSTY WINDS WILL ALLOW FOR THE ELEVATED POTENTIAL OF RAPID FIRE GROWTH AND SPREAD THIS AFTERNOON. THE STRONGEST WINDS WILL OCCUR IN SOUTHEAST KANSAS AND FAR SOUTHWEST MISSOURI INCLUDING THE COUNTIES ALONG AND WEST OF INTERSTATE 49...AND ALONG HIGHWAY 44 FROM JOPLIN TO SPRINGFIELD WHERE WINDS WILL GUSTS TO AROUND 30 MPH THIS AFTERNOON. HOWEVER...EVEN A MODERATE INCREASE IN WINDS ELSEWHERE WILL INCREASE THE FIRE DANGER BECAUSE OF THE LOW HUMIDITY. ALL WITH OUTSIDE BURNING INTEREST SHOULD BE PREPARED FOR AN INCREASE IN WINDS. THE POTENTIAL FOR OUTDOOR FIRE SPREAD AND GROWTH WILL INCREASE. TAKE MEASURES TO ENSURE ANY CONTROLLED BURNS DO NOT QUICKLY BECOME OUT OF CONTROL. BY EARLY EVENING...WEAKER WINDS COMBINED WITH AN INCREASE IN RELATIVE HUMIDITY WILL LESSEN THE THREAT FOR QUICK FIRE GROWTH AND SPREAD. DSA
Nearby
Red Flag Warnings in Missouri, 2015Red Flag Warnings in Kansas, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.